Antibiotic side effects

Petition Focuses on Antibiotic Side Effect Warnings

by Staff Blogger | September 22nd, 2015

Antibiotics play a crucial role in the treatment of many serious infections, but many can have serious side effects. The Levaquin® injury lawyers at Ferrer, Poirot & Wansbrough think it’s important for you to know the risks associated with this drug in particular.

For years, federal regulators were aware of risks associated with using Levaquin. But because of the drug’s capability of warding off dangerous and serious infections, it remains on the market.

To reduce the number of patients who suffer side effects, the U.S. Food and Drug Administration updated the warning labels several times over the years. In 2004, warning labels advising patients of the risk of temporary peripheral nervous system damage were added to the drug’s packaging, Then, in 2013, a warning of permanent peripheral nervous system damage was added.

Now, some patients who have experienced Levaquin side effects are calling for another warning label to be added to drug packaging. ABC 2 News reports a petition is calling for a black box warning to be added to Levaquin that informs patients about the risks of developing a condition known as mitochondrial toxicity.

If you are taking Levaquin or another medication to ward off infection, it’s crucial that you’re aware of antibiotic side effects, as well as your rights as a patient. You can learn more about these topics by visiting our website.


Levofloxacin Side Effects Can Harm Patients

by Staff Blogger | February 10th, 2015

Antibiotics are often an essential part of treating the illnesses and infections, but it’s important to remember these drugs can cause some people serious harm. In fact, a recent report cited a number of individuals who suffered negative antibiotic side effects after taking a drug called levofloxacin.

WSB-TV 2 News reported a man died after taking only two doses of the drug. He reportedly suffered pain and high fever shortly after taking the first dose and was admitted to the hospital shortly before expiring. An autopsy found he died as a result of rhabdomyolysis, a disease that destroys muscle tissue.

Rhabdomyolysis has been linked to taking levofloxacin, yet safety warnings were not added to the drug packaging until after it was released to the public. Since then, patients have come forward saying they  have experienced this side effect as a result of taking levofloxacin.

The U.S. Food and Drug Administration (FDA) is now conducting more research to determine if more stringent warnings are needed for the product.

At Ferrer, Poirot & Wansbrough, we’ve seen the serious harm antibiotic side effects can have on patients. That’s why our drug injury lawyers are hopeful action is taken to prevent any other patients from harm.